Alert archive / Puerto Rico / Rip Current Statements in 2016

Rip Current Statement 48, NWS JSJ

November 9, 2016

NWS JSJ issued this rip current statement at Nov 9, 2016, 4:37 AM CST. It was in force for 59 hr.

The area

The counties it named.

The facts

Issued
Nov 9, 2016, 4:37 AM CST (10:37 UTC)
Expired
Nov 11, 2016, 4:00 PM CST
In force
59 hr
Issued by
NWS JSJ

The text

As transmitted.

862 
WHCA42 TJSJ 091037
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
637 AM AST WED NOV 9 2016

A LONG DOMINANT PERIOD NORTHERLY SWELL WILL ENTER THE ATLANTIC
WATERS AND PASSAGES THIS MORNING.

PRZ001-002-005-008-010-012-VIZ001-091845-
/O.NEW.TJSJ.SU.Y.0021.161109T2200Z-161110T2200Z/
/O.NEW.TJSJ.RP.S.0048.161109T1037Z-161110T0200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-
ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-
637 AM AST WED NOV 9 2016

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
AST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM AST
THURSDAY. A HIGH RIP CURRENT RISK HAS ALSO BEEN ISSUED. THIS HIGH
RIP CURRENT RISK IS IN EFFECT THROUGH THIS EVENING. 

* WAVES AND SURF...SEAS 6 TO 10 FEET.

* LOCATION...ALONG THE NORTH FACING BEACHES ALONG THE WEST AND
  NORTH COAST OF PUERTO RICO.

* TIMING...SEAS ARE EXPECTED TO INCREASE LATE THIS MORNING ACROSS
  THE ATLANTIC WATERS AND CARIBBEAN PASSAGES. LATE IN THE DAY A
  LONG PERIOD NORTHERLY SWELL IS EXPECTED TO PRODUCE DANGEROUS
  BREAKING WAVE HEIGHTS ALONG THE NORTH FACING BEACHES OF WEST AND
  NORTH PUERTO RICO, AS WELL AS ACROSS THE NORTHERN U.S. VIRGIN
  ISLANDS.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. 

&&

$$

PRZ013-091845-
/O.NEW.TJSJ.RP.S.0048.161109T1037Z-161110T0200Z/
VIEQUES-
637 AM AST WED NOV 9 2016

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH RIP
CURRENT RISK...WHICH IS IN EFFECT THROUGH THIS EVENING. 

* LOCATION...ALONG THE NORTH FACING BEACHES.

* TIMING...THROUGHOUT THE DAY

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN STRONGEST SWIMMER
  OUT TO SEA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. 

&&

$$
9 follow-up statements
831 
WHCA42 TJSJ 091845
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
245 PM AST WED NOV 9 2016

A LONG DOMINANT PERIOD NORTHERLY SWELL IS AFFECTING THE ATLANTIC
WATERS AND THE CARIBBEAN PASSAGES.

PRZ001-002-005-008-010-012-VIZ001-100900-
/O.EXT.TJSJ.SU.Y.0021.161109T1845Z-161110T2200Z/
/O.EXT.TJSJ.RP.S.0048.000000T0000Z-161110T2200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-
ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-
245 PM AST WED NOV 9 2016

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM AST THURSDAY...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 6 PM AST THURSDAY...

* WAVES...7 TO 10 FEET WITH BREAKING WAVES OF 10 TO 12 FEET.

* LOCATION...ALONG THE NORTH FACING BEACHES ALONG THE WEST AND 
  NORTH COAST OF PUERTO RICO. 

* TIMING...THROUGH LATE THURSDAY EVENING.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

&&

$$

PRZ013-100900-
/O.EXT.TJSJ.RP.S.0048.000000T0000Z-161110T2200Z/
VIEQUES-
245 PM AST WED NOV 9 2016

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 6 PM AST THURSDAY...

* LOCATION...ALONG THE NORTH FACING BEACHES.

* TIMING...THROUGH LATE THURSDAY EVENING.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN STRONGEST 
  SWIMMER OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

&&

$$
296 
WHCA42 TJSJ 091905 CCA
CFWSJU

COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
305 PM AST WED NOV 9 2016

A LONG DOMINANT PERIOD NORTHERLY SWELL IS AFFECTING THE ATLANTIC
WATERS AND THE CARIBBEAN PASSAGES.

PRZ001-002-005-008-010-012-VIZ001-100900-
/O.COR.TJSJ.SU.Y.0021.161109T1845Z-161110T2200Z/
/O.COR.TJSJ.RP.S.0048.000000T0000Z-161110T2200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-
ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-
305 PM AST WED NOV 9 2016

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM AST THURSDAY...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 6 PM AST THURSDAY...

* WAVES...7 TO 10 FEET WITH BREAKING WAVES OF 10 TO 12 FEET.

* LOCATION...BEACHES OF NORTH AND WEST COAST OF PUERTO RICO,
  CULEBRA, ST. THOMAS AND ST. JOHN.

* TIMING...THROUGH THURSDAY EVENING.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

&&

$$

PRZ013-100900-
/O.COR.TJSJ.RP.S.0048.000000T0000Z-161110T2200Z/
VIEQUES-
305 PM AST WED NOV 9 2016

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 6 PM AST THURSDAY...

* LOCATION...NORTH FACING BEACHES OF VIEQUES.

* TIMING...THROUGH THURSDAY EVENING.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN STRONGEST 
  SWIMMER OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

&&

$$
312 
WHCA42 TJSJ 100835
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
435 AM AST THU NOV 10 2016

A LONG DOMINANT PERIOD NORTHERLY SWELL IS AFFECTING THE ATLANTIC
WATERS AND THE CARIBBEAN PASSAGES.

PRZ001-002-005-008-010-012-VIZ001-101645-
/O.CON.TJSJ.SU.Y.0021.000000T0000Z-161110T2200Z/
/O.CON.TJSJ.RP.S.0048.000000T0000Z-161110T2200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-
ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-
435 AM AST THU NOV 10 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST THIS
EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS
AFTERNOON...

* WAVES...7 TO 10 FEET WITH BREAKING WAVES OF 10 TO 15 FEET.

* LOCATION...BEACHES OF NORTH AND WEST COAST OF PUERTO RICO... 
  CULEBRA... ST. THOMAS AND ST. JOHN. 

* TIMING...THROUGH THIS EVENING.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

&&

$$

PRZ013-101645-
/O.CON.TJSJ.RP.S.0048.000000T0000Z-161110T2200Z/
VIEQUES-
435 AM AST THU NOV 10 2016

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS
AFTERNOON...

* LOCATION...NORTH FACING BEACHES OF VIEQUES.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN STRONGEST 
  SWIMMER OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

&&

$$
618 
WHCA42 TJSJ 101049
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
649 AM AST THU NOV 10 2016

A LONG DOMINANT PERIOD NORTHERLY SWELL IS AFFECTING THE ATLANTIC
WATERS AND THE CARIBBEAN PASSAGES CREATING HAZARDOUS CONDITIONS
NEAR SHORE AND ON LOCAL BEACHES WITH A NORTHERLY EXPOSURE.

PRZ001-002-005-008-010-012-VIZ001-101900-
/O.EXT.TJSJ.RP.S.0048.000000T0000Z-161111T1000Z/
/O.CON.TJSJ.SU.Y.0021.000000T0000Z-161110T2200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-
ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-
649 AM AST THU NOV 10 2016

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE TONIGHT...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST THIS
EVENING...

* WAVES...7 TO 10 FEET WITH BREAKING WAVES OF 10 TO 15 FEET.

* LOCATION...BEACHES OF NORTH AND WEST COAST OF PUERTO RICO... 
  CULEBRA... ST. THOMAS AND ST. JOHN. 

* TIMING...HIGH SURF THROUGH THIS AFTERNOON. HIGH RISK OF RIP
  CURRENTS THROUGH TONIGHT.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST
  SWIMMERS OUT TO SEA. WAVES THAT CAN WASH PETS AND PEOPLE OFF OF
  NEARBY ROCKS INTO THE OCEAN OR ONTO OTHER ROCKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

&&

$$

PRZ013-101900-
/O.EXT.TJSJ.RP.S.0048.000000T0000Z-161111T1000Z/
VIEQUES-
649 AM AST THU NOV 10 2016

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE TONIGHT...

* LOCATION...NORTH FACING BEACHES OF VIEQUES.

* TIMING...THROUGH TONIGHT.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN STRONGEST 
  SWIMMER OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

&&

$$
577 
WHCA42 TJSJ 101812 AAA
CFWSJU

COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
212 PM AST THU NOV 10 2016

ALTHOUGH SEAS ARE DIMINISHING SLOWLY, SWELL WILL CONTINUE THE
HIGH RISK OF RIP CURRENTS. HIGH SURF IS EXPECTED TO BE
DISCONTINUED BY 6 PM AST TONIGHT.

PRZ001-002-005-008-010-012-VIZ001-110215-
/O.CON.TJSJ.SU.Y.0021.000000T0000Z-161110T2200Z/
/O.CON.TJSJ.RP.S.0048.000000T0000Z-161111T1000Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-
ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-
212 PM AST THU NOV 10 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST THIS
EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...

* WAVES...7 TO 8 FEET WITH BREAKING WAVES OF 10 TO 13 FEET.

* LOCATION...BEACHES OF NORTH AND WEST COAST OF PUERTO RICO... 
  CULEBRA... ST. THOMAS AND ST. JOHN. 

* TIMING...HIGH SURF THROUGH THIS AFTERNOON. HIGH RISK OF RIP 
  CURRENTS THROUGH TONIGHT. 

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. WAVES THAT CAN WASH PETS AND PEOPLE OFF 
  OF NEARBY ROCKS INTO THE OCEAN OR ONTO OTHER ROCKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

&&

$$

PRZ013-110215-
/O.CON.TJSJ.RP.S.0048.000000T0000Z-161111T1000Z/
VIEQUES-
212 PM AST THU NOV 10 2016

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...

* LOCATION...NORTH FACING BEACHES OF VIEQUES.

* TIMING...THROUGH TONIGHT.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN STRONGEST 
  SWIMMER OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

&&

$$
510 
WHCA42 TJSJ 102210
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
610 PM AST THU NOV 10 2016

...ALTHOUGH LONG PERIOD SWELL IS GRADUALLY SUBSIDING ACROSS THE
REGIONAL WATERS...A HIGH RISK OF RIP CURRENTS WILL PREVAIL THROUGH
EARLY FRIDAY MORNING...

PRZ001-002-005-008-010-012-VIZ001-111000-
/O.EXP.TJSJ.SU.Y.0021.000000T0000Z-161110T2200Z/
/O.CON.TJSJ.RP.S.0048.000000T0000Z-161111T1000Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-
ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-
610 PM AST THU NOV 10 2016

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH 6 AM AST FRIDAY...
...HIGH SURF ADVISORY HAS EXPIRED...

* LOCATION...BEACHES OF NORTH AND WEST COAST OF PUERTO RICO...
  CULEBRA...ST. THOMAS AND ST. JOHN.

* TIMING...THROUGH EARLY FRIDAY MORNING.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

&&

$$

PRZ013-111000-
/O.CON.TJSJ.RP.S.0048.000000T0000Z-161111T1000Z/
VIEQUES-
610 PM AST THU NOV 10 2016

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH 6 AM AST FRIDAY...

* LOCATION...NORTH FACING BEACHES OF VIEQUES.

* TIMING...THROUGH EARLY FRIDAY MORNING.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN STRONGEST 
  SWIMMER OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

&&

$$
710 
WHCA42 TJSJ 110835
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
435 AM AST FRI NOV 11 2016

PRZ012-013-VIZ001-110945-
/O.CAN.TJSJ.RP.S.0048.000000T0000Z-161111T1000Z/
CULEBRA-VIEQUES-ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-
435 AM AST FRI NOV 11 2016

...HIGH RIP CURRENT RISK IS CANCELLED...

ALTHOUGH THE HIGH RIP CURRENT RISK IS CANCELLED...A MODERATE RISK
OF RIP CURRENTS PREVAILS ACROSS MOST OF THE LOCAL BEACHES.

$$

PRZ001-002-005-008-010-111645-
/O.EXT.TJSJ.RP.S.0048.000000T0000Z-161111T2200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-
435 AM AST FRI NOV 11 2016

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THIS AFTERNOON...

* LOCATION...ATLANTIC SHORELINES OF PUERTO RICO.

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

&&

$$
077 
WHCA42 TJSJ 111623 AAA
CFWSJU

COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
1223 PM AST FRI NOV 11 2016

NORTHERLY SWELL, ALTHOUGH DIMINISHING, IS STILL SUFFICIENT TO
CREATE A HIGH RISK OF RIP CURRENTS ALONG EXPOSED NORTHERN
COASTLINES.

PRZ001-002-005-008-010-112200-
/O.CON.TJSJ.RP.S.0048.000000T0000Z-161111T2200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-
1223 PM AST FRI NOV 11 2016

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 6 PM AST THIS
EVENING...

* LOCATION...ATLANTIC SHORELINES OF PUERTO RICO.

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

&&

$$
836 
WHCA42 TJSJ 112211
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
611 PM AST FRI NOV 11 2016

PRZ001-002-005-008-010-112315-
/O.EXP.TJSJ.RP.S.0048.000000T0000Z-161111T2200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-
611 PM AST FRI NOV 11 2016

...HIGH RIP CURRENT RISK HAS EXPIRED...

LOCAL BUOYS INDICATE THAT THE NORTH SWELL HAS SUBSIDED ACROSS THE
COASTAL WATERS. THE SUBSIDING TREND IS EXPECTED TO CONTINUE
THROUGH SATURDAY...THEREFORE THE RISK OF RIP CURRENT HAS DECREASED
TO MODERATE ALONG THE ATLANTIC BEACHES OF PUERTO RICO.

$$

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this rip current statement went out at Nov 8, 7:27 PM CST, 9 hours 10 minutes earlier.

Area forecast discussion, Nov 8, 7:27 PM CST, 9 hours 10 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
927 PM AST Tue Nov 8 2016

.UPDATE...Showers and thunderstorms activity persisted across
north central  and northwest sections of puerto rico this
evening. Several flood advisories were issued so far this evening
for some municipalities across those sectors of Puerto Rico. This
activity will continue across this area until the late evening
area.

The gfs model guidance suggests that an upper level ridge is
expected to build aloft tomorrow. However, abundant low level
moisture in combination with daytime heating and local effects is
expected to induce the development of showers and thunderstorms
along and north of cordillera central during the afternoon hours.

&&

.AVIATION...Convection still persist over the northwestern
sections of PR producing periods of SHRA/TSRA with brief
MVFR conditions across TJBQ until at least 08/22Z. Across the
rest of the local flying area VCSH are expected between islands.
Winds will be light and variable overnight, increasing after
09/12Z.

&&

.MARINE...A large and long period northerly swell due to a surface
low pressure over the Western Atlantic will affect the local
waters starting Wednesday morning. Small craft advisories will be
in effect for much of the Atlantic and Anegada Passage exposed
waters due to hazardous seas between 7-8 feet and occasionally
higher. Large breaking waves along the Atlantic coastline of the
islands is expected to produce life threatening rip currents and
rough surf conditions.

&&

.PREV DISCUSSION... /issued 206 PM AST Tue Nov 8 2016/

SYNOPSIS...Upper trough will continue to move west to east over
the forecast area through Wed afternoon. Upper ridge builds across
the eastern Caribbean through the weekend. At lower levels,
a frontal boundary north of the area and moisture across the
eastern Caribbean will linger for the next several days. A weak
easterly wave east of the leeward islands will continue to move
east and increase moisture on Friday.

DISCUSSION...Scattered to numerous showers and thunderstorms
developed early in the afternoon hours across the northern half of
PR and around the northern U.S. Virgin Islands. This activity was
induced by the combination of the upper trough and local effects.
As ridge builds aloft tomorrow, convection is not expected to be
as widespread as previous days. However, diurnally induced
afternoon showers and thunderstorms are expected each day.

A pulse in moisture is expected on Friday as a short wave trough
over the Atlantic waters and easterly perturbation moves across
the forecast area. A southeasterly steering wind flow is expected
for the next several days as frontal boundary lingers just over
the offshore Atlantic waters.

AVIATION...Aftn convection still fcst over the central mountain
range and nrn half of PR to produce periods of SHRA/TSRA with brief
MVFR/psbl IFR conds til at least 08/22z. Sct-Nmrs convective
Activity in and around TJSJ/TJMZ/TJPS/TJBQ/TIST with isold SHRA/or
TSRA psbl vcty TISX. Across the rest of the local flying area
VCTS/VCSH are expected btw islands. Winds will light and variable
except for local sea breeze variations til 08/23z.

MARINE...A large and long period northerly swell due to a surface
low pressure over the Western Atlantic will affect the local
waters on Wed-Thu. Small craft advisories will be in effect for
much of the Atlantic exposed waters due to hazardous seas between
7-8 feet and occasionally higher. This swell will result in large
breaking waves along the Atlantic coastline of the islands that
will cause life threatening rip currents and rough surf
conditions. Seas will slowly subside late Thursday into Friday.
Winds will continue east-northeast across the Atlantic waters at
5-15 knots overnight into Wednesday and east-southeast across the
Caribbean waters...becoming more easterly through the rest of the
week.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  75  87  78  88 /  30  30  40  40
STT  77  87  78  87 /  30  30  40  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Small Craft Advisory from 8 PM Wednesday to 2 PM AST Thursday
     for Southwest.

VI...Small Craft Advisory from 8 PM Wednesday to 2 PM AST Thursday
     for St.Thomas...St. John.. and Adjacent Islands.

AM...Small Craft Advisory from 8 PM Wednesday to 2 PM AST Thursday
     for Anegada Passage Southward to 17N-Coastal Waters OF
     Southwestern Puerto Rico out 10 NM-Coastal Waters of
     Northern USVI and Culebra out 10 NM-Coastal Waters of
     Southern USVI Vieques and Eastern Puerto Rico out 10 NM.

     Small Craft Advisory from 11 AM Wednesday to 2 PM AST Thursday
     for Atlantic Waters of Puerto Rico and USVI from 10 NM to
     19.5N-Coastal Waters OF Northwestern Puerto Rico out 10 NM-
     Coastal Waters of Northern Puerto Rico out 10 NM-Mona
     Passage Southward to 17N.

&&

23/72
Hazardous weather outlook, Nov 9, 4:26 AM CST, 11 minutes before
PERSPECTIVAS SOBRE CONDICIONES PELIGROSAS DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
554 PM AST MIERCOLES 9 DE NOVIEMBRE DE 2016

AMZ710>745-PRZ001>013-101000-
SAN JUAN Y VECINDAD-NORESTE-SURESTE-
ESTE INTERIOR-NORTE CENTRAL-CENTRAL INTERIOR-PONCE Y VECINDAD-
NOROESTE-OESTE INTERIOR-MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES-
AGUAS COSTERAS Y MAR AFUERA DEL ATLANTICO Y DEL CARIBE-
554 PM AST MIERCOLES 9 DE NOVIEMBRE DE 2016

ESTA PERSPECTIVA SOBRE LAS CONDICIONES DEL TIEMPO PELIGROSAS ES PARA
PUERTO RICO Y LAS AGUAS COSTERAS ADYACENTES DEL ATLANTICO.

.DIA UNO...HOY Y ESTA NOCHE

.TRONADAS...EXISTE UNA PROBABILIDAD DE TRONADAS CON LLUVIAS
FUERTES Y VIENTOS EN RAFAGAS BREVES ESTA TARDE A TRAVES DE GRAN
PARTE DE LA ISLA DEBIDO A VIENTOS LEVES Y VARIABLES.

.INUNDACIONES...LLUVIAS FUERTES PODRIAN RESULTAR EN INUNDACIONES
URBANAS Y DE RIACHUELO.

.OLAS...OLEAJE PICADO Y PELIGROSO HASTA 8 PIES SE ANTICIPA A
TRAVES DE LAS COSTAS DEL NORTE DE PUERTO RICO.

.CORRIENTES SUBMARINAS...EXISTE UN RIESGO ALTO DE CORRIENTES
SUBMARINAS PARA TODA LAS PLAYAS DEL OESTE A NORTE A LO LARGO
DEL OESTE, NORTE Y NORESTE DE PUERTO RICO.

.DIAS DOS HASTA SIETE...JUEVES A MARTES

UN PATRON DE TIEMPO LLUVIOSO E INESTABLE SE ESPERA A TRAVES DEL
AREA LOCAL HASTA POR LO MENOS EL JUEVES. LUEGO, PULSOS DE
HUMEDAD EN LOS NIVELES BAJOS SE MOVERAN A TRAVES DE LA REGION
CADA DIA. UNA MAREJADA DEL NORTE AFECTARA LAS AGUAS DEL ATLANTICO
Y LOS PASAJES HASTA POR LO MENOS MANANA EN LA NOCHE. ESTO
RESULTARA EN GRANDES OLAS ROMPIENTES A LO LARGO DE LAS COSTAS DEL
ATLANTICO DE LAS ISLAS...CREANDO CORRIENTES SUBMARINAS PELIGROSAS
Y RESACAS FUERTES QUE PODRIAN AMENAZAR LA VIDA.

.COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES...

NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES, SIN EMBARGO SE
INVITA A LOS OBSERVADORES A REPORTAR INUNDACIONES Y CORRIENTES
SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.

AMZ715-725-VIZ001-002-101000-
SAN TOMAS SAN JOHN E ISLAS ADYACENTES-SANTA CRUZ-
AGUAS CERCA DE LA COSTA DEL ATLANTICO Y AGUAS COSTERAS ADYACENTES
DEL CARIBE-
554 PM AST MIERCOLES 9 DE NOVIEMBRE DE 2016

ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA
LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS COSTERAS ADYACENTES.

.DIA UNO...HOY Y ESTA NOCHE

.TRONADAS...EXISTE UNA PROBABILIDAD DE TRONADAS CON LLUVIAS
FUERTES Y VIENTOS BREVES EN RAFAGAS A TRAVES DE LAS ISLAS LOCALES.

.INUNDACIONES...LLUVIAS FUERTES PODRIAN RESULTAR EN INUNDACIONES
URBANAS Y DE RIACHUELOS.

.OLAS...OLEAJE PICADO Y PELIGRODO HASTA 8 PIES SE ANTICIPA A
TRAVES DE LAS COSTAS DEL NORTE DE LAS ISLAS VIRGENES AMERICANAS.

.CORRIENTES SUBMARINAS...EXISTE UN RIESGO ALTO DE CORRIENTES
SUBMARINAS PARA SAN THOMAS.

.DIAS DOS HASTA SIETE...JUEVES A MARTES

UN PATRON DE TIEMPO LLUVIOSO E INESTABLE SE ESPERA A TRAVES DEL
AREA LOCAL HASTA POR LO MENOS EL JUEVES. LUEGO, PULSOS DE
HUMEDAD EN LOS NIVELES BAJOS SE MOVERAN A TRAVES DE LA REGION
CADA DIA. UNA MAREJADA DEL NORTE AFECTARA LAS AGUAS DEL ATLANTICO
Y LOS PASAJES HASTA POR LO MENOS MANANA EN LA NOCHE. ESTO RESULTARA
EN GRANDES OLAS ROMPIENTES A LO LARGO DE LAS COSTAS DEL ATLANTICO
DE LAS ISLAS...CREANDO CORRIENTES SUBMARINAS PELIGROSAS Y RESACAS
FUERTES QUE PODRIAN AMENAZAR LA VIDA.

.COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES...

NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES, SIN EMBARGO SE
INVITA A LOS OBSERVADORES A REPORTAR INUNDACIONES, TROMBAS MARINAS,
Y CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN
JUAN.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 6:14 PM CSTSpecial Marine WarningJSJ91 min
Nov 8, 6:48 PM CSTSpecial Weather StatementJSJ72 min
Nov 8, 6:58 PM CSTSpecial Marine WarningJSJ92 min
Nov 8, 7:12 PM CSTAreal Flood AdvisoryJSJ2 hr
Nov 8, 7:19 PM CSTAreal Flood AdvisoryJSJ116 min
Nov 8, 7:48 PM CSTAreal Flood AdvisoryJSJ3 hr
Nov 9, 4:37 AM CSTHigh Surf AdvisoryJSJ35 hr
Nov 9, 4:47 PM CSTAreal Flood AdvisoryJSJ3 hr

Nearby

Rip Current Statements in Puerto Rico, 2016Rip Current Statements in U.S. Virgin Islands, 2016Every rip current statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.